# SDR 2015FA0000626

- Difficulty date: December 3, 2015
- Submitted: December 7, 2015
- Operation: General aviation
- Aircraft: N637RC
- Make and model: Diamon DA 40
- Aircraft serial: 40N170
- Aircraft time: 1,234 hours, 4,937 cycles
- Engine: Austro E4
- Engine time: 1,234 hours, 4,937 cycles
- Propeller: Mtprop MTV6*
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Baffle
- Part number: E4A51000401
- Condition: Cracked
- Location: Oil Sump
- Part time: 1,234 hours, 4,937 cycles
- Stage of operation: TX
- How discovered: B
- Nature of condition: C
- Precautionary procedure: O

## Discrepancy

IT WAS FOUND THAT THIS AIRCRAFT’S ENGINE OIL SUMP BAFFLE IS CRACKED DURING A BORESCOPE INSPECTION THROUGH THE OIL DIPSTICK/SERVICE LOCATION. ADDITIONAL INFORMATION WILL BE MADE AVAILABLE ONCE THE OIL SUMP BAFFLE IS ACCESSED. ATT: 1234.2 ETT: 1234.2 ESTIMATED CYCLES ON ENGINE: 4936.8. THE REPAIR STATION PERFORMED THIS INSPECTION BECAUSE AN IDENTICAL ACFT IN THE FLEET EXPERIENCED LOW OIL PRESSURE DUE TO THE OIL SUMP BAFFLE CRACKING INTO PIECES.  1 OF THE SMALLER PIECES GOT LODGED IN THE OIL PICK UP TUBE CAUSING LOW OIL PRESSURE WITH A WARNING AND RESULTING ECU FAIL CODE BEING ACTIVATED.  THE ENGINE MFG HAS BEEN MADE AWARE OF THE FAILURE.  NO RECOMMENDATIONS AT THIS TIME. OIL SUMP BAFFLE REPLACED WITH ENGINE MFG LATEST PART REVISION.
